Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lymphadenitis
Nov 29, 2010

I thought it was appendicitis but it was ruled out by CT scan that a portion of my large intestine is swollen. There's no definite findings yet as my doctor will wait for the official CT scan report and will run some test. But she managed my expectations that it could be lymphadenitis as this is common to HIV-infected individuals. I had this kind of abdominal pain a week after initialising the ARVs and it happened again now on my 3rd month of taking ARVs. I still have to go back to the lab for my CD4 count next week. But I am a little worried now that I have abdominal pain or lymphadenitis does it mean that my ARV regimen is not working? I failed to ask this to my doctor, she's currently out of the country and will be back after a week. Also, what's the remedy for lymphadenitis? Are there food that I should not be eating? What should be my diet while I have this abdominal pain or lymphadenitis?

Response from Dr. McGowan

Thanks for your question.

On the contrary when lymphadenitis develops shortly after starting HIV meds it means that the meds ARER indeed working. The meds kill the virus which allows your CD4 counts to recover. The CD4 cells work in the lymph nodes. If they identify an infection that may have been present and growing while the immune system was too weak to manage it they can now start to attack. That attack causes inflammation which makes the nodes get swollen. This is called Immune Reconstitution Syndrome. The intestines are lined with lymph nodes so that is a common place to find lymphadenitis. Now your doctor has to do some tets to find out what it is that your body is reacting against and start some treatment against it.

Best. Joe



Previous
AIDS patient - CD4 count going down
Next
got jaundice due to atazonavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement